Florida, 2007Heavy Rain in Florida, September 11, 2007
September 11, 2007 · NWS JAX · 1 event in 1 county or zone
Localized flooding from slow moving afternoon and evening storms spawned by the sea breezes occurred in Marion county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized flooding from slow moving afternoon and evening storms spawned by the sea breezes occurred in Marion county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 11, 12:54 PM EST, 6 hours 21 minutes earlier.
Area forecast discussion, Sep 11, 12:54 PM EST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT TUE SEP 11 2007
...INCREASED SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE...
.SHORT TERM...MSAS ANALYSIS SHOWS HIGH PRESSURE RIDGE HAS SETTLED
DUE EAST OF CENTRAL FLORIDA...PRODUCING A LARGE SCALE SOUTHWEST
FLOW OVER OUR AREA. RUC ANALYSIS ALOFT INDICATES THIS SOUTHWEST
FLOW EXTENDS VERTICALLY TO 700 MB AND THEN BECOMES MORE WESTERLY.
THIS HAS ALLOWED MOISTURE AXIS WHICH HAD RESIDED OVER CENTRAL AND
SOUTHERN FLORIDA TO LIFT NORTHWARD INTO OUR AREA. SURFACE
DEWPOINTS REMAIN LARGELY IN THE LOWER 70S...BUT JUST ABOVE THE
SURFACE...FROM 950 MB TO TO 875 MB...THE RUC INDICATES NEAR 90%
RH. THIS HAS RESULTED IN A LOW LFC AND A RESULTANT EARLY START TO
THE ACTIVITY TODAY WITH WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS
CURRENTLY OVER THE SUWANNEE VALLEY AND EXTENDING INTO NORTHEAST
FLORIDA.
DUE TO THE WIDESPREAD ACTIVITY AND INCREASED CLOUD
COVER...STORMS WILL HAVE A MORE DIFFICULT TIME ORGANIZING THIS
AFTERNOON AND EXPECT MAINLY MARGINALLY STRONG ACTIVITY. THE BEST
CHANCE OF STRONG DOWNBURSTS WILL BE ALONG THE FL/GA BORDER AND
INTO SE GA WHERE RESIDUAL DRY AIR ALOFT WILL AID DOWNDRAFT
VELOCITIES.
FOR WED...THE FOCUS LOOKS TO SHIFT NORTHWARD...DEPENDING ON WHICH
MODEL YOU FAVOR. THE GFS ALLOWS MOISTURE AXIS TO LIFT NORTHWARD
INTO THE GA PORTION TONIGHT WHILE THE NAM KEEPS PWAT AXIS OF OVER
2.25 INCHES OVER THE SUWANNEE VALLEY THROUGH WED EVENING. LOOKS AS
THOUGH THE SOUTHERN HALF OF THE CWA IS ALREADY SEEING LESS
ACTIVITY TODAY AND THIS TREND SHOULD CONTINUE INTO WED.
HOWEVER...2 PLUS INCH PWATS WILL STILL RESULT IN HIGH END
SCATTERED ACTIVITY WITH LIKELY REMAINING IN PLACE FOR A GOOD
PORTION OF THE FORECAST AREA.
LOOKS LIKE THE NAM12 GETS ON BOARD WITH THE SHIFT NORTHWARD IN
TROUGH AXIS AND MAIN CONVERGENT ZONE. LIKELY POPS WILL BE CONFINED
TO THE NORTHERN MOST ZONES WITH MORE TYPICAL DIURNAL ACTIVITY
EXPECTED OVER THE FLORIDA PORTION. THIS TREND OF THE BERMUDA RIDGE
RE-ESTABLISHING ITSELF CONTINUES INTO FRIDAY AND WITH UPPER HIGH
CONTINUING TO BUILD SHOULD RESULT IN ONLY MID RANGE SCATTERED POPS.
.LONG TERM...THE FIRST PART OF THE EXTENDED LOOKS RATHER STRAIGHT
FORWARD WITH HIGH PRESSURE BUILDING DOWN THE ATLANTIC COAST AND
ESTABLISHING A NORTHEAST FLOW REGIME OVER OUR AREA. THIS SHOULD
RESULT IN LOW TOPPED SHOWERS FOR MOST AREAS AS WELL AS COOLER
AFTERNOON HIGHS. AS WE GET INTO THE LATTER PART OF NEXT WEEK...IT
BECOMES MORE UNCERTAIN AS THE LATEST GFS ADVERTISES A WAVE
INTERACTING WITH HIGH TO THE NORTH TO PRODUCE A STOUT NORTHEAST
FLOW REGIME. WILL NOT MAKE MANY CHANGES TO THE EXTENDED AT THIS
TIME AND SEE HOW FUTURE RUNS PAN OUT.
&&
.AVIATION...NUMEROUS TS/SHRA WILL LOWER FLIGHT CAT TO IFR THRU THE
EVNG HOURS. AN EARLY START TO ACTIVITY IS EXPECTED AGAIN WEDNESDAY
AND HAVE INCLUDED VCTS AFTER 15Z BUT WILL KEEP VFR UNTIL AFTER 18Z.
&&
.MARINE...LATEST BUOY OBS REPORT WINDS SW 10-15 KTOR HIGHER AS
SHOWERS APPROACH. CMAN SITE NEAR ST AUGUSTINE (SAUF1) HAD A SHIFT TO
SE WINDS AS SEA BREEZE TRIED TO DVLP. SW WINDS WILL BECOME SOUTH
TO SE AS TROUGH AXIS SHIFTS NWD THURS-SAT. WINDS/SEAS ARE EXPECTED
TO INCREASE AS NE WINDS SET UP SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 71 89 / 60 60 60 60
SSI 75 86 76 86 / 70 60 60 50
JAX 73 90 73 89 / 70 60 60 50
SGJ 73 88 75 88 / 70 60 60 50
GNV 71 90 72 91 / 70 60 60 50
OCF 71 91 72 91 / 70 50 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/TRABERT/KEEGAN
Hazardous weather outlook, Sep 11, 4:00 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT TUE SEP 11 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
500 AM EDT TUE SEP 11 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA.
MORNING ACTIVITY WILL BE POSSIBLE OVER THE SUWANNEE VALLEY AREA OF
NORTHEAST FLORIDA...WITH CONVECTION SPREADING NORTHEAST AT 10 MPH
THROUGH THE REMAINDER OF THE DAY. A FEW THUNDERSTORMS MAY BECOME
STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. THE MAIN THREAT FROM
STORMS WILL BE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL REMAIN LIKELY
THROUGH MOST OF THE WEEK. LOCALLY HEAVY RAINFALL AND GUSTY WINDS CAN
BE EXPECTED WITH THESE STORMS. RAIN CHANCES ARE EXPECTED TO DECREASE
LATE IN THE WEEKEND AND EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Sep 11, 3:38 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT TUE SEP 11 2007
FLZ038-112130-
FLAGLER-
438 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
PALM COAST TO 4 MILES SOUTHWEST OF ANDALUSIA...MOVING SOUTHEAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ANDALUSIA...ESPANOLA...PALM COAST...BUNNELL AND FLAGLER BEACH THROUGH
530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Special weather statement, Sep 11, 4:07 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT TUE SEP 11 2007
FLZ040-112145-
MARION-
507 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EAST CENTRAL
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 545 PM EDT...
AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF LYNNE...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND THE OCALA NATIONAL FOREST THROUGH 545 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 11, 4:32 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE SEP 11 2007
FLZ038-112215-
FLAGLER-
532 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 615 PM EDT...
AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FLAGLER COUNTY...OR 8 MILES
SOUTHWEST OF ORMOND BEACH...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUPONT THROUGH 615 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 11, 5:33 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT TUE SEP 11 2007
FLZ040-112315-
MARION-
633 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 715 PM EDT...
AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF WEIRSDALE TO WEIRSDALE...MOVING EAST AT 5 TO 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE THROUGH 715 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Sep 11, 6:16 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT TUE SEP 11 2007
FLZ040-120000-
MARION-
716 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...
AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JUNIPER SPRINGS TO
5 MILES NORTHEAST OF MOSS BLUFF TO 8 MILES SOUTH OF MOSS BLUFF...
WITH LITTLE MOVEMENT. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MOSS BLUFF AND JUNIPER SPRINGS THROUGH 800 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Sep 11, 7:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT TUE SEP 11 2007
FLZ040-120045-
MARION-
802 PM EDT TUE SEP 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 845 PM EDT...
AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SUMMERFIELD TO 15
MILES EAST OF WEIRSDALE...MOVING SLOWLY NORTH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...
SUMMERFIELD...LAKE WEIR AND OCKLAWAHA THROUGH 845 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Heavy Rain, Marion
- When
- September 11, 7:15 PM EST
- Where
- Marion County, 1.21 mi W of Stanton
- Reported by
- Trained Spotter
- Coordinates
- 29.000, -81.920
A trained spotter reported heavy rainfall and 2 to 3 inches of standing water on the roadways between Weirsdale and Oklawaha in Marion county. Radar estimates were near 4 inches with locally higher amounts.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Lightning Strike in Florida, September 11, 2007$350,000 · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Lightning Strike in Georgia, September 11, 2007$50,000 · 1 event
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flash Flood in Texas, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52627.